Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 70, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2014, 12:17 PM CDT for McCook County, Minnehaha County, South Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 12:17 PM CDT (17:17 UTC)
- Expired
- Jun 16, 2014, 1:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCook County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 11 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:52 PM CDT | HAIL 1.75 | 3 Sw Baltic, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 7:12 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS53 KFSD 161717
SVRFSD
SDC087-099-161800-
/O.NEW.KFSD.SV.W.0070.140616T1717Z-140616T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA...
MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 100 PM CDT
* AT 1216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHWEST OF HUMBOLDT...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUMBOLDT AROUND 1225 PM CDT.
HARTFORD AROUND 1230 PM CDT.
CROOKS AROUND 1240 PM CDT.
BALTIC AROUND 1245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4361 9649 4351 9720 4363 9725 4385 9667
4385 9664
TIME...MOT...LOC 1718Z 247DEG 40KT 4359 9712
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
858
WWUS53 KFSD 161736
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1236 PM CDT MON JUN 16 2014
SDC087-161746-
/O.CAN.KFSD.SV.W.0070.000000T0000Z-140616T1800Z/
MCCOOK SD-
1236 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCOOK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4364 9652 4359 9707 4365 9709 4385 9667
4385 9664
TIME...MOT...LOC 1736Z 247DEG 40KT 4364 9698
$$
SDC099-161800-
/O.CON.KFSD.SV.W.0070.000000T0000Z-140616T1800Z/
MINNEHAHA SD-
1236 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MINNEHAHA COUNTY UNTIL 100 PM CDT...
AT 1234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTFORD...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROOKS AROUND 1250 PM CDT.
BALTIC AND DELL RAPIDS AROUND 1255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9652 4359 9707 4365 9709 4385 9667
4385 9664
TIME...MOT...LOC 1736Z 247DEG 40KT 4364 9698
HAIL...1.00IN
WIND...60MPH
$$
HANKO163
WWUS53 KFSD 161750
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1250 PM CDT MON JUN 16 2014
SDC099-161800-
/O.EXP.KFSD.SV.W.0070.000000T0000Z-140616T1800Z/
MINNEHAHA SD-
1250 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MINNEHAHA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.
LAT...LON 4364 9652 4359 9707 4365 9709 4385 9667
4385 9664
TIME...MOT...LOC 1750Z 247DEG 40KT 4370 9678
$$
HANKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:50 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 16, 6:50 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
650 AM CDT MON JUN 16 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 433 AM CDT MON JUN 16 2014
CONTINUED ACTIVE FORECAST ACROSS THE AREA WITH WARM FRONT LIFTING
NORTH THROUGHOUT THE DAY. AS OF 09Z...SATELLITE SHOWED AN AREA OF
MID LEVEL CLOUDS DEVELOPING ACROSS CENTRAL NEBRASKA ON THE NORTHERN
EDGE OF THE LOW LEVEL JET ACROSS THE PLAINS. THE LOW LEVEL JET WILL
EFFICIENTLY TRANSPORT MOISTURE NORTHWARD WITH PRECIPITABLE WATER
VALUES JUMPING FROM AROUND 0.7-1 INCH THIS MORNING TO AROUND AN INCH
AND A HALF AS THE WARM FRONT LIFTS NORTH.
SHORT TERM HI RES MODELS SHOW AREA OF CONVECTION DEVELOPING ACROSS
NORTH CENTRAL NEBRASKA THEN LIFTING NORTHEAST THROUGHOUT THE DAY.
EXPECTATION IS THAT STORMS WOULD BE ELEVATED INITIALLY...BUT WOULD
HAVE THE POTENTIAL TO BECOME INCREASINGLY SURFACE BASED AS
TEMPERATURES WARM INTO THE MID AND UPPER 70S. MODEL SOUNDING SHOW
MODEST SPEED SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE...WITH STRONG
SPEED AND DIRECTIONAL SHEAR ALOFT. 0-6KM BULK SHEAR IS SOMEWHERE IN
THE NEIGHBORHOOD OF 50-60 KNOTS...AND WITH WARM FRONT LIFTING NORTH
THROUGH THE DAY...ALL FORMS OF SEVERE WEATHER ARE POSSIBLE TODAY.
STILL SOME QUESTIONS AS TO HOW DAY WILL EVOLVE...BUT THINK THE BEST
CHANCE FOR TORNADOES WILL BE THIS AFTERNOON ALONG THE WARM FRONT.
SOME OF THE HI RES MODELS SHOW FAVORED AREA OF DEVELOPMENT WILL BE
ON THE SOUTH SIDE OF THE COMPLEX OF STORMS AS IT LIFTS TO THE
NORTHEAST...WHILE OTHERS SUGGEST MULTIPLE WAVES OF CONVECTION
DEVELOPING TODAY. HARD TO DECIDE WHICH IS CORRECT...AS ATMOSPHERE
WILL ONLY BE WEAKLY CAPPED FROM MID MORNING ON. MODELS SUGGEST THAT
WARM FRONT WILL BE LOCATED WITHIN THE VICINITY OF I-90 AT 18Z. IF
THE BOUNDARY IS ABLE TO MAKE IT THIS FAR NORTH THIS MORNING...THE
POTENTIAL FOR TORNADOES WOULD BE HIGHEST WITH ANY SURFACE BASED
CONVECTION ALONG THIS BOUNDARY AS IT CONTINUES TO WORK NORTH. WITH
THIS IN MIND...ADDED MENTION OF TORNADOES TO THE ZFP IN PORTIONS OF
SOUTHWEST MINNESOTA THROUGH THE AFTERNOON HOURS.
WITH RECENT RAINS ACROSS THE AREA...FLASH FLOOD GUIDANCE IS QUITE
LOW ACROSS EASTERN CWA. WITH PWAT VALUES APPROACHING 2 STANDARD
DEVIATIONS...SOUTH OF THE WARM FRONT...WENT AHEAD AND ISSUED FLASH
FLOOD WATCH FOR EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT.
IN TERMS OF TEMPERATURES...HAVE LOWERED FORECAST HIGHS IN THE I-29
CORRIDOR WITH THE EXPECTATION OF CONVECTION AROUND. WITH MUGGY
AIRMASS LINGERING ACROSS THE AREA TONIGHT...WILL LIKELY SEE SLOW
DIURNAL FALL IN TEMPERATURES OVERNIGHT.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 433 AM CDT MON JUN 16 2014
UNSETTLED PATTERN CONTINUES THROUGH MIDWEEK ACROSS THE NORTHERN
PLAINS...THOUGH LOCATION OF BETTER THUNDERSTORM CHANCES WILL BE
SOMEWHAT DEPENDENT ON LOCATION OF BOUNDARIES AND ABILITY TO OVERCOME
FORMIDABLE CAPPING INVERSION WHICH DEVELOPS IN INCREASINGLY WARM AND
HUMID AIR MASS. FOR TUESDAY...MODELS HINTING AT WARM FRONT LOCATED
ACROSS OUR FAR NORTHEAST CWA BY LATE AFTERNOON WITH WEAK MID LEVEL
WAVE LIFTING NORTHEAST ACROSS THE BOUNDARY BY 00Z. WILL KEEP LOW TO
MID CHANCE POPS CONCENTRATED ACROSS THE FAR NORTHEAST CWA IN THE
LATE AFTERNOON/EVENING...THOUGH WITH A LITTLE UNCERTAINTY REGARDING
THE BOUNDARY LOCATION...WILL CARRY A SLIGHT CHANCE AS FAR SOUTH AS
I-90 IN SD...AND KSHL/KSLB LINE IN NORTHWEST IOWA. INSTABILITY IS
STRONG AS TEMPERATURES RISE INTO THE MID 80S TO LOWER 90S...AND DEW
POINTS CLIMB INTO THE LOWER 70S. THIS SHOULD BE ENOUGH TO SUPPORT A
FEW SEVERE STORMS DESPITE RELATIVELY WEAK DEEP LAYER SHEAR...THOUGH
SHEAR WOULD BE LOCALLY ENHANCED NEAR THE BOUNDARY. AGAIN ALL OF THIS
CONTINGENT ON BREAKING THE CAP...SO CONFIDENCE IN SEVERE COVERAGE ON
TUESDAY IS RELATIVELY LOW.
EXPECT ANY EVENING ACTIVITY TO EXIT BY AROUND MIDNIGHT...LEAVING
MOSTLY DRY CONDITIONS LATER TUESDAY NIGHT INTO WEDNESDAY MORNING AND
GIVING ATMOSPHERE A CHANCE TO RECHARGE FOR WEDNESDAY AFTERNOON/NIGHT
AS STRONGER UPPER TROUGH MOVES FARTHER EASTWARD AND SURFACE WAVE
SHIFTS INTO THE EASTERN DAKOTAS. DAYTIME HOURS MAY AGAIN REMAIN
CAPPED...ESPECIALLY ACROSS OUR SOUTHERN AREAS WITH WARM FRONT MORE
LIKELY STILL POSITIONED NEAR/NORTH OF HIGHWAY 14. PRECIP CHANCES
INCREASE WEDNESDAY NIGHT WITH UPPER TROUGH SWINGING NORTHEASTWARD
INTO THE REGION. AS DEEP LAYER FLOW BECOMES MORE UNIDIRECTIONAL IN
AREAS EAST OF THE SLOW MOVING LOW LEVEL BOUNDARY...THERE IS CONCERN
THAT EASTERN PARTS OF OUR AREA COULD AGAIN SEE SOME LOCALLY HEAVY
RAINFALL AMOUNTS...ESPECIALLY WITH PRECIPITABLE WATER VALUES STILL
FORECAST IN THE 1.5+ INCH RANGE.
TUESDAY/WEDNESDAY SHOULD BE THE WARMEST DAYS OF THE WEEK...WITH THE
EXPECTED LACK OF DAYTIME CONVECTION ALLOWING TEMPERATURES TO CLIMB
INTO THE MID 80S TO LOWER 90S BOTH DAYS. COLD FRONT MAKES A PUSH
EAST THROUGH THE AREA THURSDAY...AND WILL SEE A LINGERING CHANCE OF
SHOWERS AND THUNDERSTORMS DURING THE DAY...DECREASING BY THURSDAY
NIGHT AS THE FRONTAL BOUNDARY LIFTS NORTHEAST. SOME DISCREPANCIES
AMONG THE MODELS REGARDING EVOLUTION OF UPPER LOW THROUGH THE LATTER
PORTIONS OF THE WEEK. GFS/GEM HOLD ONTO THE CLOSED UPPER LOW ACROSS
THE NORTHERN PLAINS...WHILE ECMWF KICKS IT EAST AND SLOWLY BUILDS A
RIDGE BAND INTO THE PLAINS. DESPITE THE DIFFERENCES...BOTH GFS AND
ECMWF POINT TOWARD A LESS ACTIVE PATTERN FOR OUR REGION THURSDAY
NIGHT THROUGH SUNDAY...WITH TEMPERATURES COOLER THAN MIDWEEK...BUT
FAIRLY CLOSE TO SEASONAL NORMALS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 642 AM CDT MON JUN 16 2014
MAIN CONCERN IS THUNDERSTORM CHANCES WITH INCREASING UNCERTAINTY
AFTER 21Z AS TO LOCATION AND TIMING. MID LEVEL CONVECTION
CONTINUES TO DEVELOP ACROSS CENTRAL SD AND SPREAD EAST/NORTHEAST TOWARD
KHON AND KFSD. BRING CONVECTION INTO KHON BETWEEN 14Z AND 16Z AND
INTO KFSD BETWEEN 16Z AND 18Z. AFTER 21Z...STILL DO EXPECT
CONVECTION ESPECIALLY ALONG AND EAST OF I-29 BUT AT THIS POINT IT IS
HARD TO NARROW DOWN PRECISE TIMING IN THE TAFS...AND DO NOT HAVE
IN THE FORECAST. ANY CONVECTION AFTER 18Z WOULD HAVE THE LIKLIHOOD
OF BEING SEVERE...WITH STRONG WINDS...HAIL AND TORNADOES ALL
POSSIBLE. IN ADDITION...HEAVY RAIN COULD REDUCE VISIBILITY
TEMPORARILY WITH THESE STORMS. THE THREAT FOR STORMS DWINDLES
AFTER 00Z TUESDAY ALONG THE I-29 CORRIDOR...AND SHIFTS EAST
THROUGH THE EVENING HOURS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR SDZ067-070-071.
MN...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR MNZ072-080-081-089-090-097-098.
IA...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR IAZ001>003-012>014-020>022-031-032.
NE...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR NEZ013-014.
&&
SHORT TERM...
LONG TERM...JH
AVIATION...Hazardous weather outlook, Jun 16, 6:00 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 600 AM CDT MON JUN 16 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ056-062-067-071-171100- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA-MOODY-MINNEHAHA-UNION- 600 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS MORNING INTO THIS AFTERNOON. LARGE HAIL TO THE SIZE OF BASEBALLS...70 MPH WINDS...AND TORNADOES ARE POSSIBLE AFTER 11 AM. AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE BIG SIOUX...SPLIT ROCK CREEK...PIPE STONE CREEK...THE ROCK RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAT INDICIES OF 95 TO 100 WILL BE POSSIBLE SOUTH OF INTERSTATE 90 TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 11 AM. NEZ013-SDZ038>040-050-052>055-057>061-063>066-068>070-171100- DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY- 600 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL SOUTH DAKOTA...AND ARE EXPECTED TO LIFT NORTHEAST THROUGH THE MORNING ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUST TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7AM TODAY.
In the hours before
Local storm report, Jun 16, 10:42 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1042 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM HAIL 1 N CHAMBERLAIN 43.82N 99.32W
06/16/2014 E1.50 INCH BRULE SD EMERGENCY MNGR
&&
ADAMSLocal storm report, Jun 16, 11:19 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM TSTM WND GST 10 E BERESFORD 43.08N 96.58W
06/16/2014 E50 MPH UNION SD TRAINED SPOTTER
ALSO SOME PEA SIZED HAIL
&&
ADAMSLocal storm report, Jun 16, 11:32 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL WESSINGTON SPRINGS 44.08N 98.57W
06/16/2014 E0.88 INCH JERAULD SD PUBLIC
&&
ADAMSLocal storm report, Jun 16, 11:44 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 8 SW WESSINGTON SPRINGS 44.00N 98.69W
06/16/2014 E1.00 INCH JERAULD SD PUBLIC
&&
ADAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:39 AM CDT | Flash Flood Watch | FSD | Clay, Lincoln, Union | 20 hr |
| Jun 16, 10:07 AM CDT | Severe Thunderstorm Warning | FSD | Union | 38 min |
| Jun 16, 10:21 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Jerauld | 54 min |
| Jun 16, 10:51 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 39 min |
| Jun 16, 10:53 AM CDT | Flash Flood Warning | FSD | Lincoln, Union | 3 hr |
| Jun 16, 11:08 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld, Sanborn | 52 min |
| Jun 16, 11:52 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Miner, Sanborn | 38 min |
| Jun 16, 12:31 PM CDT | Flash Flood Warning | FSD | Brookings, Minnehaha, Moody | 6 hr |
| Jun 16, 12:33 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Miner | 42 min |
| Jun 16, 12:59 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 46 min |
| Jun 16, 1:11 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 49 min |
| Jun 16, 1:34 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 41 min |
| Jun 16, 1:39 PM CDT | Flash Flood Warning | FSD | Brookings, Lake, Lincoln, McCook, Miner, Minnehaha and 2 more | 3 hr |
| Jun 16, 1:52 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 38 min |
| Jun 16, 2:00 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 45 min |
| Jun 16, 2:17 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 43 min |
| Jun 16, 2:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 34 min |
| Jun 16, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 45 min |
| Jun 16, 3:24 PM CDT | Flash Flood Warning | FSD | Hutchinson, Lincoln, Turner | 4 hr |
| Jun 16, 4:26 PM CDT | Flash Flood Warning | FSD | Lincoln, McCook, Minnehaha, Turner | 2 hr |
| Jun 16, 4:37 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 23 min |
| Jun 16, 4:58 PM CDT | Tornado Warning | FSD | Union | 32 min |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 38 hr |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Minnehaha | 44 hr |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 57 hr |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Turner | 45 min |
| Jun 16, 5:47 PM CDT | Tornado Warning | FSD | Union | 43 min |
| Jun 16, 6:12 PM CDT | Flash Flood Warning | FSD | Clay, Turner, Yankton | 3 hr |
| Jun 16, 6:23 PM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 3 hr |
| Jun 16, 6:27 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner | 48 min |
| Jun 16, 6:35 PM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 16, 6:51 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.